MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE
Model Number NRG-E-HF-98-C1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
The nrg transseptal needle was used in a procedure in which a pericardial effusion occurred.The physician gained femoral access on the patient's right and left side.The physician then inserted a st.Jude intra-cardiac echocardiography (ice) catheter to visualize the septum.The physician inserted the agilis guidewire followed by the agilis sheath.The physician then removed the guidewire and inserted the nrg needle into the agilis sheath.The physician dropped down from the superior vena cava (svc) into the right atrium (ra) and visualized where it was believed the needle was tenting the septum, and asked the nurse to operate the rfp-100a generator at 1 second of radiofrequency (rf) energy on constant mode.The physician was unable to confirm if crossing had occurred so the nurse was asked to apply another 1 second of rf energy on constant mode.The physician was unable to visualize if the left atrium had been accessed.The physician then injected contrast and saw the effusion on fluoroscopy.The physician visualized the effusion on ice and watched the effusion for the next several minutes.The patient's blood pressure remained the same and the effusion slowly shrank.The physician made the decision to abort the case.The physician believed that because a previously installed pacer lead was implanted on the septum, that a false visualization of the nrg needle tenting on the septum occurred.There is no evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
RF TRANSSEPTAL NEEDLE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key9182673
Report Number9710452-2019-00024
Device Sequence Number11625029
Product Code DXF
UDI-Device Identifier00685447000259
UDI-Public(01)00685447000259(17)220528(10)NGFE240619
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberNRG-E-HF-98-C1
Device Lot NumberNGFE240619
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;